Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at May 14, 2011, 3:14 PM PDT. It took effect at May 14, 2011, 9:00 PM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 3:14 PM PDT (22:14 UTC)
- In effect from
- May 14, 2011, 9:00 PM PDT
- Expired
- May 15, 2011, 10:12 PM PDT
- In force
- 25 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS46 KSTO 142214 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 314 PM PDT SAT MAY 14 2011 ...WINTER WEATHER WILL IMPACT THE MOUNTAINS TONIGHT AND SUNDAY... .AN UNUSUALLY COLD LOW PRESSURE SYSTEM WILL BRING SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER MOUNTAIN PASSES SUNDAY AND SUNDAY EVENING. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS DURING THIS TIME. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS. SNOW WILL BECOME MORE SHOWERY SUNDAY EVENING. ICY ROADS MAY CONTINUE INTO SUNDAY NIGHT. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS SUNDAY. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-151300- /O.UPG.KSTO.WS.A.0009.110515T1000Z-110516T0200Z/ /O.NEW.KSTO.WS.W.0007.110515T0400Z-110516T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 314 PM PDT SAT MAY 14 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 PM PDT SUNDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 8 TO 12 INCHES OF SNOW ABOVE 8000 FEET WITH 4 TO 8 INCHES ABOVE 7000 FEET...AND UP TO 4 INCHES BELOW 7000 FEET. SNOW MAY FALL DOWN TO 3000 TO 3500 FEET DURING THE DAY ON SUNDAY WITH LIGHT ACCUMULATIONS. * ELEVATION: SNOW LEVELS ARE EXPECTED TO FALL TO 3000 TO 3500 FEET ON SUNDAY. * TIMING: SNOW WILL BEGIN LATE TONIGHT AND BECOME HEAVY AT TIMES THROUGH SUNDAY AFTERNOON. OCCASIONALLY HEAVY SNOW WITH LIMITED VISIBILITY IN STRONG WINDS IS POSSIBLE. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS BY SUNDAY EVENING. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE SUNDAY WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE SUNDAY. THUNDERSNOW IS ALSO POSSIBLE. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ JHM
6 follow-up statements
558 WWUS46 KSTO 150419 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 919 PM PDT SAT MAY 14 2011 ...WINTER WEATHER WILL IMPACT THE MOUNTAINS LATER TONIGHT AND SUNDAY... .AN UNUSUALLY COLD LOW PRESSURE SYSTEM WILL BRING SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER MOUNTAIN PASSES SUNDAY AND SUNDAY EVENING. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS DURING THIS TIME. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS. SNOW WILL BECOME MORE SHOWERY SUNDAY EVENING. ICY ROADS MAY CONTINUE INTO SUNDAY NIGHT. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS SUNDAY. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-151630- /O.CON.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 919 PM PDT SAT MAY 14 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. * SNOW ACCUMULATIONS: 8 TO 12 INCHES OF SNOW ABOVE 8000 FEET WITH 4 TO 8 INCHES ABOVE 6000 FEET...AND UP TO 4 INCHES BELOW 6000 FEET. SNOW MAY FALL DOWN TO 2500 TO 3500 FEET DURING THE DAY ON SUNDAY WITH LITTLE TO NO ACCUMULATIONS AT THE LOWER LEVELS. * ELEVATION: SNOW LEVELS ARE EXPECTED TO FALL TO 2500 TO 3500 FEET ON SUNDAY. * TIMING: SNOW WILL BEGIN BY MIDNIGHT AND BECOME HEAVY AT TIMES THROUGH SUNDAY MORNING. OCCASIONALLY HEAVY SNOW WITH LIMITED VISIBILITY IN STRONG WINDS IS POSSIBLE. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS SUNDAY AFTERNOON AND DIMINISH SUNDAY EVENING. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE SUNDAY WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE SUNDAY. THUNDERSNOW IS ALSO POSSIBLE. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ BARUFFALDI
271 WWUS46 KSTO 151207 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 507 AM PDT SUN MAY 15 2011 ...WINTER WEATHER WILL IMPACT THE MOUNTAINS THROUGH TONIGHT... .AN UNUSUALLY COLD LOW PRESSURE SYSTEM IS BRINGING SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA THROUGH TONIGHT. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES TODAY AND THIS EVENING. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS DURING THIS TIME. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS. SNOW WILL BECOME MORE SHOWERY THIS EVENING. ICY ROADS MAY CONTINUE INTO THE LATE HOURS TONIGHT. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-160600- /O.CON.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 507 AM PDT SUN MAY 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS: 8 TO 12 INCHES OF SNOW ABOVE 8000 FEET WITH 4 TO 8 INCHES ABOVE 6000 FEET...AND UP TO 4 INCHES BELOW 6000 FEET. SNOW HAS ALREADY BEEN REPORTED AT ELEVATIONS NEAR 3000 FEET. SOME LOCATIONS MAY GET SNOW DOWN TO 2500 FEET WITH LITTLE TO NO ACCUMULATIONS AT THESE LOWER LEVELS. * ELEVATION: SNOW LEVELS ARE EXPECTED TO FALL BETWEEN 2500 TO 3500 FEET TODAY. * TIMING: SNOW WILL BECOME HEAVY AT TIMES THROUGH LATE MORNING. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS SUNDAY AFTERNOON AND DIMINISH SUNDAY EVENING. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE SUNDAY WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE SUNDAY. THUNDERSNOW IS ALSO POSSIBLE. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
066 WWUS46 KSTO 151527 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 827 AM PDT SUN MAY 15 2011 ...WINTER WEATHER WILL IMPACT THE MOUNTAINS THROUGH TONIGHT... .AN UNUSUALLY COLD LOW PRESSURE SYSTEM IS BRINGING SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA THROUGH TONIGHT. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES TODAY AND THIS EVENING. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS DURING THIS TIME. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS. SNOW WILL BECOME MORE SHOWERY THIS AFTERNOON. ICY ROADS MAY CONTINUE INTO THE LATE HOURS TONIGHT. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-160330- /O.CON.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 827 AM PDT SUN MAY 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WESTERN PLUMAS COUNTY AND THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA ALONG WITH LASSEN PARK. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5000 FEET...AND UP TO 4 INCHES BELOW 5000 FEET ARE EXPECTED THROUGH THIS EVENING. * ELEVATION: SNOW LEVELS WILL BE AROUND 2000 TO 2500 FEET. * TIMING: SNOW WILL BECOME HEAVY AT TIMES THROUGH LATE MORNING. SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS THIS AFTERNOON AND DIMINISH SUNDAY EVENING. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE SUNDAY. THUNDERSNOW IS ALSO POSSIBLE. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ066-067-160330- /O.NEW.KSTO.WW.Y.0069.110515T1527Z-110516T0600Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITY OF...GRASS VALLEY 827 AM PDT SUN MAY 15 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY AND THE MOTHERLODE. * SNOW ACCUMULATIONS: UP TO 2 INCHES OF ADDITIONAL SNOW IS POSSIBLE. * ELEVATION: ABOVE 2000 FEET. * TIMING: SNOW WILL BECOME MORE SHOWERY BY THIS AFTERNOON. * LOCATIONS INCLUDE: GRASS VALLEY...MAGALIA * WINDS: SOUTHWEST WIND GUSTS UP TO 40 MPH. * IMPACTS: LATE SEASON WINTRY WEATHER WITH SNOW AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN SNOW ARE POSSIBLE. THUNDERSTORMS WITH HAIL ARE POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
662 WWUS46 KSTO 152205 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 305 PM PDT SUN MAY 15 2011 ...WINTER WEATHER WILL IMPACT THE MOUNTAINS THROUGH TONIGHT... .AN UNUSUALLY COLD LOW PRESSURE SYSTEM IS BRINGING SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES INTO THIS EVENING. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS DURING THIS TIME. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS. SNOW SHOWERS WILL CONTINUE INTO THIS EVENING AND THEN TAPER OFF. ICY ROADS MAY CONTINUE INTO THE LATE HOURS TONIGHT. ANOTHER STORM SYSTEM WILL BRINGING MORE SNOW TO THE MOUNTAINS MONDAY AFTERNOON INTO TUESDAY. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS THROUGH AT LEAST WEDNESDAY. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ066-067-152315- /O.CAN.KSTO.WW.Y.0069.000000T0000Z-110516T0600Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITY OF...GRASS VALLEY 305 PM PDT SUN MAY 15 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW LEVELS HAVE GENERALLY ROSE TO AROUND 3000 FEET THIS AFTERNOON...BUT MAY DROP LOCALLY LOWER IN HEAVIER SHOWERS. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING IN THE FOOTHILLS. HAIL UP TO A HALF AN INCH WITH SMALL ACCUMULATIONS POSSIBLE WITH THE THUNDERSTORMS. $$ CAZ068-069-160600- /O.CON.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 305 PM PDT SUN MAY 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WESTERN PLUMAS COUNTY AND THE WEST SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 4000 FEET... AND UP TO 4 INCHES BELOW 4000 FEET ARE EXPECTED THROUGH THIS EVENING. * ELEVATION: ABOVE 3000 FEET. * TIMING: SCATTERED SNOW SHOWERS WILL CONTINUE INTO THIS EVENING BRINGING HEAVY SNOW AT TIMES. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE AT TIMES. THUNDERSNOW IS ALSO POSSIBLE. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$
489 WWUS46 KSTO 160422 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 922 PM PDT SUN MAY 15 2011 ...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT MOUNTAIN TRAVEL AND RECREATIONAL ACTIVITIES LATE MONDAY THROUGH TUESDAY... .ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA MONDAY AND TUESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS AT TIMES. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS INTO WEDNESDAY. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-161630- /O.CAN.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/ /O.NEW.KSTO.WS.W.0008.110516T2300Z-110518T0500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 922 PM PDT SUN MAY 15 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY ABOVE 5500 FEET... ...WINTER STORM WARNING IS CANCELLED FOR TODAYS STORM... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 5500 FEET WESTERN PLUMAS COUNTY AND THE WEST SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK WHICH IS IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY. THE WINTER STORM WARNING FROM TODAYS STORM HAS BEEN CANCELLED. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND 1 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM SYSTEM. * ELEVATION: ABOVE 5500 FEET. * TIMING: SCATTERED SNOW SHOWERS WILL CONTINUE INTO THIS EVENING BRINGING HEAVY SNOW AT TIMES. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE AT TIMES. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ BARUFFALDI
897 WWUS46 KSTO 160515 CCA WSWSTO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 1012 PM PDT SUN MAY 15 2011 ...ANOTHER LATE SEASON STORM SYSTEM WILL IMPACT MOUNTAIN TRAVEL AND RECREATIONAL ACTIVITIES LATE MONDAY THROUGH TUESDAY... .ANOTHER LATE SEASON COLD LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SNOW...GUSTY WINDS AND COLD TEMPERATURES TO THE SIERRA NEVADA MONDAY AND TUESDAY. OCCASIONALLY HEAVY SNOW WITH WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER MOUNTAIN PASSES. TRAVEL IN THE MOUNTAINS MAY BE HAZARDOUS AT TIMES. BACK COUNTRY AND RECREATIONAL TRAVEL MAY ALSO BE DANGEROUS INTO WEDNESDAY. BE PREPARED FOR WINTER TRAVELING CONDITIONS IF YOU PLAN TO DRIVE IN THE MOUNTAINS. CARRY CHAINS AND WARM CLOTHES AND BE SURE TO CHECK YOUR VEHICLE BEFORE DEPARTING. CAZ068-069-161730- /O.CAN.KSTO.WS.W.0007.000000T0000Z-110516T0600Z/ /O.COR.KSTO.WS.W.0008.110516T2300Z-110518T0500Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 1012 PM PDT SUN MAY 15 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY ABOVE 5500 FEET... ...WINTER STORM WARNING IS CANCELLED FOR TODAYS STORM... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING ABOVE 5500 FEET WESTERN PLUMAS COUNTY AND THE WEST SLOPE OF THE NORTHERN SIERRA ALONG WITH LASSEN PARK WHICH IS IN EFFECT FROM 4 PM MONDAY TO 10 PM PDT TUESDAY. THE WINTER STORM WARNING FROM TODAYS STORM HAS BEEN CANCELLED. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 10 TO 14 INCHES OF SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES ABOVE 5500 FEET... AND 1 TO 4 INCHES ABOVE 4000 FEET ARE EXPECTED WITH THIS STORM SYSTEM. * ELEVATION: ABOVE 5500 FEET. * TIMING: SCATTERED SNOW SHOWERS DEVELOPING ON MONDAY WILL BECOME HEAVY AT TIMES MONDAY NIGHT THROUGH TUESDAY EVENING. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...SKI RESORT AREAS AND LASSEN NATIONAL PARK. * WINDS: SOUTHWEST WIND GUSTS TO 45 MPH ARE POSSIBLE WITH REDUCED VISIBILITY IN BLOWING SNOW. * IMPACTS: LATE SEASON WINTER WEATHER WITH SNOW...STRONG WINDS AND COLD TEMPERATURES. DANGEROUS TRAVELING CONDITIONS IN ICE AND SNOW ARE POSSIBLE AT TIMES. CARRY WINTER SURVIVAL GEAR IF TRAVELING TO THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR WILL OCCUR. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ BARUFFALDI
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at May 14, 9:46 AM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 14, 9:46 AM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 946 AM PDT SAT MAY 14 2011 .SHORT TERM DISCUSSION... UNSEASONABLY DEEP UPPER LOW OFF THE CA COAST /A NEGATIVE 4 STANDARD DEVIATION ANOMALY/ WILL IMPACT NORCAL WX THIS WEEKEND. THE 12Z SAT RE-ANALYSIS CHART SHOWS A 150 KT JET WORKING TOWARDS THE BASE OF THE TROF NEAR 30N/130W...AND BEGINNING TO BACK THE FLOW TO A MORE SLY OR SSELY DIRECTION OVER NORCAL. THIS WILL ORIENT CLOUD BANDS FROM SSE TO NNW TODAY. BY AFTERNOON SOME LIGHT PRECIP COULD BEGIN TO FALL OVER THE WRN SHASTA CO MTNS...AND LOOKING AT OUR NEW HIGH RESOLUTION HRRR-3KM MODEL...SOME SHOWERS COULD DEVELOP OVER THE 80/50 CORRIDOR. THE MORNING KREV SHOWED A MINUS 4 LI...ENOUGH INSTABILITY TO THINK THAT THUNDERSTORMS MAY ALSO BE POSSIBLE. THE VORT MAX ON THE WATER VAPOR IMAGERY NEAR 35N/130W IS FORECAST TO MOVE INLAND NEAR KMRY BETWEEN 06Z-12Z SUN AND TRACK EWD ACROSS THE SAN JOAQUIN VALLEY ON SUN. THE UPPER LEVEL JET WILL PRECEDE THE VORT MAX WITH THE NOSE OF THE JET ROTATING INLAND THIS EVENING...AND THEN PROVIDING STRONG CYCLONIC FLOW OVER NORCAL ON SUN. THE GIVEN SYNOPTIC PATTERN REPRESENTS A CLASSIC SEVERE WX PATTERN OF THE MAJOR FEATURES ASSOCIATED WITH CALIFORNIA TORNADOES ON SUN. LOOKING AT THE FORECAST INSTABILITY...WIND PROFILES AND HODOGRAPHS...THE MAIN AREAS FOR POSSIBLE ROTATING THUNDERSTORMS SHIFTS FROM THE SCK-MYV AROUND MID DAY...TO THE MYV-CIC AREA DURING THE AFTERNOON. THIS CAN BE ATTRIBUTED TO THE FLOW BECOMING MORE UNIDIRECTIONAL AFTER FROPA IN THE SRN SAC AND NRN SAN JOAQUIN AREA IN THE AFTERNOON...WITH THE BACKING FLOW DUE TO TOPOGRAPHIC CHANNELING OF THE WINDS SHIFTING THE INSTABILITY AND CONVERGENCE ZONES NWD INTO THE CENTRAL SAC VLY DURING THE AFTERNOON. THIS IS DUE TO THE CONVERGENCE AND FOCUSING MECHANISM OF THE SURFACE SUBSYNOPTIC AND LEE-SIDE TROFS DISCUSSED BY MONTEVERDI, ET AL. FROM THE OVERALL SYNOPTIC PATTERN. FAVORABLY ANTICYCLONIC CURVED HODODGRAPHS ARE FORECAST FOR THE VALLEY SITES DURING THE LATE MORNING AND AFTERNOON HRS ON SUN...WITH RIGHT MOVING STORMS GENERALLY FORECAST TO MOVE FROM NW TO THE E OR SE. IN ADDITION TO THE POSSIBLE SEVERE WX THREAT IN THE VALLEY ON SUN... ANOTHER CONSIDERATION IS THE WINTRY WX FOR THE SIERNEV. STRONG CAA FROM THE HUGE NEGATIVE ANOMALY UPPER LOW WILL RESULT IN UNSEASONABLY LOW SNOW LEVELS. ALTHOUGH THE WARM GROUND WILL INITIALLY MELT THE SNOW...ACCUMULATING SNOW IS EXPECTED OVER THE MAJOR PASSES. WE ARE CONTEMPLATING UPGRADING THE WATCH TO A WARNING ESPECIALLY GIVEN THE LATE SEASON CRITERIA. SNOW RATIOS ARE NOT LIKELY TO BE HIGH GIVEN THE TIME OF YEAR...BUT EVEN THE 5 TO 7 RATIOS AT THE PASS LEVELS...AND POSSIBLY UP TO 9 OR 10 OVER THE HIGHEST TERRAIN WILL LIKELY GIVE US ENOUGH ACCUMULATION TO WARRANT A LATE SEASON WARNING. INITIALLY OROGRAPHICS WILL BE POOR DUE TO THE SLY FLOW PARALLELING THE SIERNEV...BUT WILL IMPROVE AND BECOME MORE FAVORABLE OVER THE SIERNEV ON SUN AS THE VORT MAX MOVES INLAND. MON LOOKS TO ALSO BE UNSTABLE AS THE UPPER TROF REMAINS OVER THE AREA. JHM .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY) PERSISTENT TROUGH FROM THE WEEKEND AND EARLY PORTION OF THE WEEK FORECAST TO LIFT OUT TO THE EAST ON WEDNESDAY WITH HIGH PRESSURE BUILDING INTO NORCAL FROM THE EPAC LEADING TO DRIER AND MILDER WEATHER. SHORT-WAVE ENERGY FROM THE GOA IS FORECAST TO FLATTEN THE RIDGE LATE IN THE WEEK AND NEXT WEEKEND BRINGING A CHANCE OF SHOWERS TO THE NORTHERN MOUNTAINS. && .AVIATION... A LARGE UPPER LEVEL LOW PRESSURE IS LOCATED OFF THE COAST. THIS SYSTEM WILL SPREAD SHOWERS INTO THE NORTHERN MOUNTAINS AND INTO THE NORTHERN SACRAMENTO VALLEY LATE TODAY AND TONIGHT...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE NORTHERN SIERRA. LOW CLOUDS WILL BRING LOCAL MVFR CIGS TO THE PORTIONS OF THE VALLEY THROUGH 18Z. WIND GUSTS TO AROUND 30 KT POSSIBLE THROUGH 22Z FOR THE CENTRAL SACRAMENTO VALLEY. WIND GUSTS TO 20-25 KT POSSIBLE THROUGH 04Z FOR THE REST OF THE VALLEY AND THE DELTA. WIDESPREAD PRECIPITATION AFTER 06Z WITH AREAS OF MVFR CONDITIONS IN THE VALLEY AND IFR/LIFR IN SHSW IN THE MOUNTAINS. EK && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, May 14, 7:00 AM PDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT MAY 14 2011 CAZ013>019-063-064-066>069-151400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG STORM WILL BRING CHANCE TO LIKELY RAIN AND SNOW SHOWERS ACROSS THE REGION THIS WEEKEND. THUNDERSTORMS MAY DEVELOP NEAR THE SIERRA CREST THIS AFTERNOON AND SNOW SHOULD START TONIGHT WITH GUSTY WINDS NEAR THE RIDGETOPS. SNOW LEVELS AROUND 5000 TODAY AND LOWERING. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY MOST UNSTABLE WEATHER WILL BE ON SUNDAY WHEN THE SLIGHT CHANCE OF THUNDERSTORMS COULD OCCUR ACROSS MUCH OF NORTHERN CALIFORNIA. THIS COLD WINTER-LIKE STORM WILL PUT DAYTIME HIGHS AS MUCH AS 15-25 DEGREES BELOW AVERAGE OVER THE WEEKEND. SNOW LEVELS WILL DROP AS LOW AS 2500-3000 FEET ON SUNDAY. CONTINUED COOL AND UNSETTLED WEATHER CONTINUES INTO EARLY NEXT WEEK. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, May 14, 1:16 PM PDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 116 PM PDT SAT MAY 14 2011 CAZ015>019-066-067-152015- NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- MOTHERLODE- 116 PM PDT SAT MAY 14 2011 ...THUNDERSTORMS WITH HAIL AND DAMAGING WINDS POSSIBLE SUNDAY... AN UNUSUALLY COLD STORM IS FORECAST TO IMPACT THE INTERIOR VALLEY AND FOOTHILLS OF NORTHERN CALIFORNIA ON SUNDAY. USUALLY THESE COLD STORMS OCCUR DURING THE LATE WINTER AND EARLY SPRING MONTHS... ESPECIALLY FEBRUARY THROUGH APRIL...RESULTING IN VALLEY THUNDERSTORMS THAT ARE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS. STRONG THUNDERSTORMS MAY DEVELOP ON SUNDAY ROUGHLY FROM THE SACRAMENTO AREA...NORTHWARD INTO THE CENTRAL SACRAMENTO VALLEY. A FAVORABLE AREA FOR STRONG THUNDERSTORMS TO DEVELOP IS MAINLY NEAR OR JUST WEST OF INTERSTATE 5 AND EASTWARD INTO THE SIERRA NEVADA FOOTHILLS TOWARDS HIGHWAYS 65...99 AND 70. AT TIMES...THUNDERSTORMS CAN MOVE INTO OR DEVELOP OVER THE SIERRA NEVADA FOOTHILLS AND COMMONLY PRODUCE SMALL HAIL IN THIS TYPE OF WEATHER PATTERN. PERSONS IN NORTHERN CALIFORNIA ARE ENCOURAGED TO MAINTAIN WEATHER AWARENESS ON SUNDAY. THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IS AVAILABLE ON THE INTERNET AT: HTTP://WEATHER.GOV/SACRAMENTO. JHM
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.